MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-6-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during the aneurysm preparation process, the stent was fully hydrated and was about to be delivered to the lesion through the microcatheter.However, the resistance gradually increased after entering the microcatheter until it could not be pushed.After being withdrawn from the body and rehydrated, the problem still existed.The 6-30 stent was replaced and the problem was solved.There was resistance during prep.The stent was able to be pushed out of the sheath.There was resistance in the sheath.During the normal aneurysm filling process, the qc-2-6-3d coil was used at the end, but the microcatheter could not be inserted at the sl-10 hub.After multiple attempts, it could not be inserted, there was resistance.The surgery was completed after replacing with the coil of other manufacturer.There was coil resistance/stuck in sheath.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured right internal carotid artery c6 segment lateral wall aneurysm with a max diameter of 5 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Stroke onset to reperfusion time was 120 minutes.Additional information was received stating that at that time, the system requested that the position of "stroke onset to reperfusion time" must be filled in.If it was not filled in, it could not be skipped.There was actually no perfusion time.The surgery was an aneurysm surgery, not a thrombectomy.The cause of the resistance was not determined.The customer thought it was due to the stent.Stent resistance started from the proximal end, and the resistance increased as it was transported farther.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage to the coil and catheter observed after removal.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.There had been coil resistance in the tip end of the catheter.The tip of the sheath was secured in the hub of the microcatheter.The rhv was secured during delivery.
 
Additional Manufacturer Narrative
H3: the axium pusher was found broken at the positive load indicator with the release wire mostly retracted out of the distal pusher segment.The release wire was separated from the proximal pusher and the proximal pusher segment was not returned for analysis.The coin was found fully retracted out of the lumen stop.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.The axium device could not be tested for resistance due to the device already detached.Axium implant coil tip od (outer diameter) and the introducer sheath id (inner diameter) could not be measured as they were not returned for analysis.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed.It is possible the resistance occurred due to damage to the implant, damage to the introducer sheath, or due to improper hubbing technique (over tightening of the rhv/sheath not fully seated within the hub) subsequently causing the implant coil to become stuck.Customer reported the tip of the sheath was secured in the hub, continuous flush was administered, and no kink/damage to the coil/catheter observed during removal.Therefore, the likely cause could not be determined.The pusher was found broken and the release wire was retracted, detaching the implant as expected by the detachment subassemblies.Customer did not report attempting to detach the device.As the implant coil and introducer sheath were not returned for analysis, any contribution of the introducer sheath and implant coil towards the reported resistance in sheath could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22128233
Report Number9617601-2025-00511
Device Sequence Number20671888
Product Code KRD
UDI-Device Identifier00847536037632
UDI-Public00847536037632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-6-3D
Device Catalogue NumberQC-2-6-3D
Device Lot Number229105876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight66 KG